Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

June 26, 2021Clay County, Florida

NWS Jacksonville, FL issued this special weather statement at Jun 26, 2021, 4:11 PM EDT for Clay County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2021, 4:11 PM EDT (20:11 UTC)
Expired
Jun 26, 2021, 4:45 PM EDT
In force
34 min
Issued by
NWS Jacksonville, FL

County Clay County, FL

The radar

The Jacksonville radar (KJAX), 55 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 886 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
886 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

282 
WWUS82 KJAX 262011
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
411 PM EDT Sat Jun 26 2021
 
FLZ023-030-031-232-262045-
Baker FL-Western Clay FL-Union FL-Bradford FL-
411 PM EDT Sat Jun 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD...
SOUTHEASTERN BAKER...EASTERN UNION AND NORTHWESTERN CLAY COUNTIES
UNTIL 445 PM EDT...

* At 410 PM EDT, National Weather Service meteorologists were 
  tracking showers and thunderstorms near Camp Blanding, or near 
  Middleburg, moving northwest at 10 to 15 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Middleburg and Lawtey. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2999 8183 2997 8192 3008 8221 3021 8207
TIME...MOT...LOC 2010Z 138DEG 9KT 3005 8200 

$$

SHASHY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jun 26, 1:30 PM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jun 26, 1:30 PM EDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
130 PM EDT Sat Jun 26 2021

.AVIATION...
[Through 18Z Sunday]

The western edge of the first round of convection moving onshore
is already west of KJAX and approaching KVQQ. Thus have removed
TSTM tempo groups and replaced with SHRA tempo groups east of
there due to the more tropical/maritime airmass over the area.
Still have tstm tempos for KVQQ and KGNV. With less coverage than
I expected earlier this morning and with the easterly flow
continuing overnight have backed off on dense overnight fog.
Still have 3-4SM BR at KVQQ and KGNV.

&&

.PREV DISCUSSION [952 AM EDT]...

.NEAR TERM [Through Tonight]...

Not much change in thinking from the overnight forecast package.
Just tweaked the POP forecast a bit for timing but the message of
afternoon and evening convection moving west in the synoptic flow
pattern hasn't changed.

Some overnight fog will form again in the areas that see heavier
rainfall this afternoon/evening and especially along U.S. Highway
301/Trail Ridge.

.SHORT TERM [Sunday Through Monday]...

Sunday...Low level easterly flow becomes breezy as High Pressure
ridge builds north of the region, but a drier airmass aloft with
PWATs falling closer to 1.5 inches will finally bring lower than
normal rainfall chances to the region with only widely scattered
(20-30% coverage) showers and storms expected, along the Atlc Coast
in the morning hours, then pushing inland during the afternoon
hours with the East Coast Sea breeze. The lower coverage of the
storms will allow for Max Temps to reach into the lower 90s for
some inland locations, with mid/upper 80s closer to the Atlantic
Coast.

Monday...Lower than normal rainfall coverage is short-lived as
inverted trof in the lower and mid levels of the atmosphere moves
quickly westward from the Atlantic and into the NE FL/SE GA
region by the afternoon hours with PWATs returning closer to 1.75
inches, this combined with daytime heating and cooler/more
unstable airmass aloft will trigger scattered to numerous storms
with gusty winds and brief heavy rainfall as storms move westward
from the Atlc Coast in the morning hours to inland areas for the
afternoon. This return to a wetter pattern will hold Max Temps
back down into the mid/upper 80s once again.

.LONG TERM [Tuesday Through Friday]...

In the wake of the inverted trof passage, the Southeast Steering
flow around the Wrn Atlc High Pressure Ridge will continue to build
moisture back into the region with a return to PWATs close to 2
inches by the Thu/Fri time frame, along with a shift to an even
wetter Southerly steering flow pattern on Thursday become
Southwesterly on Friday. All of this means a return to wetter than
normal weather pattern with at least numerous showers/storms each
afternoon as the East/West Coast sea breeze fronts push inland
each day. This pattern will keep temps slightly below normal with
highs mostly in the upper 80s/near 90 degrees with lows in the
70s. The usual isolated strong/severe storms will be possible each
day, and locally heavy rainfall expected at times.

.MARINE...High pressure will remain located to the north of the
area through the middle of next week. This feature will continue
to produce easterly winds with elevated seas. An inverted trough
will move across the waters this morning and again on Monday. The
passage of the troughs will bring an increase in shower activity.
No headlines through the period.

Rip Currents: Strengthening onshore winds today will produce a
moderate risk at area beaches. The elevated risk will continue
into early early next week.

.HYDROLOGY...Minor flooding will continue along portions of the
Santa Fe River through early next week. The St. Marys River near
the Macclenny gauge is forecast to reach minor flood levels early
Sunday morning. Water levels along both the north and south forks
of Black Creek will fall below Action stage today.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  71  90  70  88  70 /  20  20  10  60  10
SSI  77  85  76  86  75 /  20  20  20  60  20
JAX  73  88  73  87  72 /  20  20  20  50  20
SGJ  74  86  74  86  74 /  20  20  20  40  20
GNV  71  89  71  88  71 /  40  30  10  60  20
OCF  72  90  72  90  72 /  40  30  10  60  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jun 26, 2:16 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
216 PM EDT Sat Jun 26 2021

FLZ136-236-261900-
Eastern Alachua FL-Western Alachua FL-
216 PM EDT Sat Jun 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALACHUA COUNTY UNTIL 300
PM EDT...

* At 216 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Hawthorne, or 8 miles southwest
  of Melrose, moving northwest at 20 mph.

* Winds in excess of 40 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Gainesville, Hawthorne, University Of Florida, Gainesville Airport,
  Newnans Lake, Rochelle, La Crosse and Grove Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2960 8250 2987 8240 2967 8206 2966 8206
      2951 8213
TIME...MOT...LOC 1816Z 118DEG 17KT 2962 8214

SHASHY
Special weather statement, Jun 26, 3:01 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
301 PM EDT Sat Jun 26 2021

FLZ031-136-232-237-261945-
Eastern Alachua FL-Western Clay FL-Western Putnam FL-Bradford FL-
301 PM EDT Sat Jun 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR BRADFORD...NORTHEASTERN
ALACHUA...NORTHWESTERN PUTNAM AND SOUTHWESTERN CLAY COUNTIES UNTIL
345 PM EDT...

* At 301 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Lake Geneva, or near Keystone
  Heights, moving northwest at 20 mph.

* Winds in excess of 40 mph, frequent cloud-to-ground lightning, and
  minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Starke, Keystone Heights, Melrose, George's Lake, New River, Lake
  Geneva, Sampson, Florahome, Waldo and Hampton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2966 8193 2982 8232 2996 8231 2999 8228
      3007 8216 2977 8174
TIME...MOT...LOC 1901Z 121DEG 16KT 2978 8195

SHASHY
Special weather statement, Jun 26, 3:39 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
339 PM EDT Sat Jun 26 2021

FLZ035-262015-
Gilchrist FL-
339 PM EDT Sat Jun 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR GILCHRIST COUNTY UNTIL 415 PM
EDT...

* At 339 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Bell, moving west at 20 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Trenton and Bell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2964 8296 2970 8296 2970 8294 2972 8296
      2972 8294 2973 8295 2974 8294 2977 8295
      2980 8292 2980 8293 2981 8293 2983 8292
      2983 8289 2988 8288 2982 8267 2958 8275
      2963 8297
TIME...MOT...LOC 1939Z 095DEG 17KT 2977 8281

SHASHY
Special weather statement, Jun 26, 3:42 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
342 PM EDT Sat Jun 26 2021

FLZ031-132-137-232-237-262015-
Eastern Clay FL-Western Clay FL-Eastern Putnam FL-Western Putnam FL-
Bradford FL-
342 PM EDT Sat Jun 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD...
NORTHEASTERN PUTNAM AND SOUTHERN CLAY COUNTIES UNTIL 415 PM EDT...

* At 342 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Sampson to East Palatka. These storms were slowing moving
  northwest.

* Winds in excess of 40 mph and minor flooding due to heavy rainfall
  is possible with these storms.

* Locations impacted include...
  Palatka, Starke, Keystone Heights, East Palatka, George's Lake,
  Florahome, Camp Blanding, Bostwick, Orange Mills and Kingsley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2988 8221 3007 8218 3008 8218 2987 8161
      2972 8154 2955 8152
TIME...MOT...LOC 1942Z 144DEG 4KT 2993 8217 2965 8159

SHASHY
Special weather statement, Jun 26, 3:57 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
357 PM EDT Sat Jun 26 2021

GAZ162-262030-
Echols GA-
357 PM EDT Sat Jun 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ECHOLS COUNTY UNTIL 430
PM EDT...

* At 357 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 9 miles west of Needmore, or 11
  miles east of Statenville, moving west at 10 mph.

* Winds in excess of 45 mph possible with this storm.

* This storm will remain over mainly rural areas of central Echols
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3087 8297 3084 8285 3081 8283 3078 8283
      3077 8281 3075 8281 3074 8278 3073 8276
      3073 8274 3064 8281 3065 8301
TIME...MOT...LOC 1957Z 108DEG 11KT 3072 8284

SHASHY
Special weather statement, Jun 26, 4:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
411 PM EDT Sat Jun 26 2021

FLZ023-030-031-232-262045-
Baker FL-Western Clay FL-Union FL-Bradford FL-
411 PM EDT Sat Jun 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD...
SOUTHEASTERN BAKER...EASTERN UNION AND NORTHWESTERN CLAY COUNTIES
UNTIL 445 PM EDT...

* At 410 PM EDT, National Weather Service meteorologists were
  tracking showers and thunderstorms near Camp Blanding, or near
  Middleburg, moving northwest at 10 to 15 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Middleburg and Lawtey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2999 8183 2997 8192 3008 8221 3021 8207
TIME...MOT...LOC 2010Z 138DEG 9KT 3005 8200

SHASHY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 9:43 PM EDTRiver Flood WarningJAXBaker, Nassau36 hr
Jun 26, 2:16 PM EDTSpecial Weather StatementJAXAlachua44 min
Jun 26, 3:01 PM EDTSpecial Weather StatementJAXBradford44 min
Jun 26, 3:39 PM EDTSpecial Weather StatementJAXGilchrist36 min
Jun 26, 3:42 PM EDTSpecial Weather StatementJAXBradford33 min
Jun 26, 4:18 PM EDTSpecial Weather StatementJAXClay27 min
Jun 26, 3:57 PM EDTSpecial Weather StatementJAXEchols33 min
Jun 26, 4:29 PM EDTSpecial Weather StatementJAXEchols31 min
Jun 26, 4:45 PM EDTSpecial Weather StatementJAXClinch30 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.